The subject of the homoeopathic nosodes has always been an interesting one to me; and I do enjoy what I read about them in our homoeopathic magazines. However, my personal experience in the use of them has not been extensive, but it has been encouraging.
In answer to Dr. Clarke’s request for a paper from me, I have thought of relating a personal experience that I had following the administration of a dose of Typhoidinum 200. I understand that this medicine was secured in Paris, France.
On June 5, 1952, I went to Dr. William Gutman in New York City for my semi-annual check-up. He thought I was looking better, my blood pressure was 120, and my heart was good. At my suggestion and his approval of it, he gave me a dose of Typhoidinum 200. on my tongue at 3:30 p.m. This was to counteract any possible effects of the typhoid fever I had when 9 or 10 years old.
The next night at 11 o’clock when in bed listening to a baseball game as given over the radio. I had a sudden attack of numbness all along my right side, with impaired hearing in the right ear, slight nausea, and slight vertigo. It seemed to be worse lying, so I sat up in bed for a while. That night I slept well.
The next morning I rose at 7:30, had the trouble return briefly from 8 to 8:10. Then from 8:20, off and on throughout the day, there was numbness of the right side from the head to the foot with impaired hearing in the right ear, slight nausea, slight vertigo, no appetite, no thirst. As I was worse being up, I lay on the bed most of the time. No food was eaten until 9 p.m., though I drank the Postum I had prepared in the morning.
On Sunday, the next day, I rose at 9 after a good night. Shortly after, there was a slight attack of numbness and unsteadiness, but it soon passed and I was comfortable the rest of the day, resting much of the time. I did not deem it wise to go to church, a walk of 15 minutes, as I was uncertain if it would be safe for me to walk that distance. On the following day I resumed my usual activities, there being only a slight suggestion of the peculiar feelings for one or two days. No other symptoms of any kind can be recalled connected with this experience.
As this reaction occurred so soon after taking the dose of Typhoidinum, Dr. Gutman felt it was a result of that medicine. Not having done anything unusual or out of the ordinary following the dose of medicine, and never having experienced any such symptoms in myself, or having known of them in any one else. I have thought it worth while reporting this experience to you who are wiser in such matters.
You doctors may have seen such reactions yourself, and so may be able to advise me as to the cause of such unusual, to me, symptoms. It has been characteristic in late years that my symptoms have been predominantly on the right side, and for many years I have noticed that most of my symptoms are relieved by lying down.
Normally, we consider that one has a sense of improved well- being after a reaction from a homoeopathic remedy. At least I have thought so. Therefore I have wondered if there has been definite improvement. Most of my symptoms will be better for a time, and worse for a time, so it seems impossible to notice any definite or permanent changes for the better. So the question remains in my mind, what did that reaction from the dose of Typhoidinum 200. really signify? 375 CARLTON., BROOKLYN 38, N.Y.